Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Feeling weird after quitting losartan. What should I do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Hello, I have been taking Losartan for four years. I quit taking it one week ago because my blood pressure is getting better. 120/81/84 ., in the mornings. trying to get private pilots license. Got on medication because Im 20 lbs overweight and death of my father. I quit taking Zoloft about 6 months ago. I feel a little weird, but am hanging in there. I don't want to be on any medications. Started healthy diet, fruits and vegetables, stopped energy drinks and caffeine. Am I going to be ok if I continue good diet and exercise? Will taking Losartan, Zoloft, and Zanax exclude me from passing a medical exam, needed to start my flying lessons? I am not on any medications. Should I get back on losartan? Thank you!
Posted Sat, 30 Nov 2013 in Medicines and Side Effects
Answered by Dr. Chakravarthy Mazumdar 1 hour later
Brief Answer: You need some time before taking flying lessons Detailed Answer: Hi, In my opinion you just need to wait before your body responds to the changes made. I have seen withdrawing losartan has rebound hypertension in many. You 'may be' an exception. Hence you got to wait for at least three months to check if the BP is not fluctuating and under control (<130/80), If that is ok to wait. Since you started to live natural be with it. I appreciate these changes as well. Keep monitoring your blood pressure and let others observe how do you adjust without zoloft and xanax before going to the licensing test. Medical team will evaluate your general and psychological health along with medication history. They may mark you if you are on these medication as these medications are potentially soporific and that does not fit for flying while under influence. Though I personally have no experience in examining such students, quite often done by aviation specialists. Hope this answers your query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor